MAUDE Adverse Event Report: DEPUY IRELAND 9616671 S-ROM*STM STD,36NK,14X09X130; HIP FEMORAL STEM/SLEEVE

DEPUY IRELAND 9616671 S-ROM*STM STD,36NK,14X09X130; HIP FEMORAL STEM/SLEEVE
Catalog Number 523191
Medical Device Problem Codes Corroded (1131); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Fatigue (1849); Headache (1880); Pain (1994); Tissue Damage (2104); Injury (2348); Joint Disorder (2373); Ambulation or Postural Difficulties (2544); Limited Mobility Of The Implanted Joint (2671); Not Applicable (3189); No Code Available (3191)
Date of Event 06/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.
 
Event or Problem Description
Patient revised to address instability and "hydraulic effect from joint effusion" update nov 21, 2017: litigation record received.Litigation alleges corrosion and friction causing toxic cobalt-chromium metal debris, pain and disability.Added stem for the alleged corrosion.Added new complainant information.This complaint was updated on nov 22, 2017.
 
Event or Problem Description
Pinnacle pfs and medical records received.Pfs alleges pain, headaches, joint noise, fatigue, limited mobility, walking difficulty, unstable feeling, and muscle loss.After review of medical records for mdr reportability, it was stated that the patient was revised to address instability and subluxation.Revision notes reported that large effusion in the joint appearing bit cloudy thin fluid sometimes with metal reaction, and posteriorly unstable.The surgeon noted that the cup was stable but its position and maybe some hydraulic effect from the joint effusion created the instability issue.Cobalt ion level is above 7 ppb.Added cup since it was revised.Stem was not revised but included in this complaint due to the reported elevated metal ion level.Doi: (b)(6) 2001; dor: (b)(6) 2016; left hip.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg ringaskiddy
cork
EI 
MDR Report Key7123052
Report Number1818910-2017-29732
Device Sequence Number1331682
Product Code JDI
UDI-Device Identifier10603295170853
UDI-Public10603295170853
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2004
Device Catalogue Number523191
Device Lot Number651324
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer04/13/2018
06/27/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date04/25/2018
07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight100